Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jul 13, 2021, 3:32 PM CDT for George County, Mississippi. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2021, 3:32 PM CDT (20:32 UTC)
- Expired
- Jul 13, 2021, 4:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Mobile, AL
County George County, MS
The radar
The Mobile radar (KMOB), 47 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.5 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1231 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 956 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
104
WWUS84 KMOB 132032
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
332 PM CDT Tue Jul 13 2021
MSZ076-079-132115-
Greene MS-George MS-
332 PM CDT Tue Jul 13 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
GEORGE AND SOUTHERN GREENE COUNTIES UNTIL 415 PM CDT...
At 332 PM CDT, the strong thunderstorm was located 5 miles south of
Lucedale, moving north at 15 mph.
Half inch hail and wind gusts of 40 to 50 mph will be possible with
this storm.
Locations impacted include...
Lucedale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3104 8882 3111 8851 3078 8848 3073 8866
3073 8867
TIME...MOT...LOC 2032Z 165DEG 11KT 3084 8860
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 13, 1:08 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jul 13, 1:08 PM CDT, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Mobile AL 108 PM CDT Tue Jul 13 2021 .NEAR TERM /Now Through Wednesday/...Well we made it *checks notes* almost 20 hours without rain here at the office in a feat that seemed impossible for the atmosphere to do recently. For that we present the atmosphere this AFD that says "You tried, but you need to try harder to stop all this rain". Showers and storms have already begun to develop along the I-10 corridor and some have been producing locally heavy rainfall already. These storms will likely spread inland throughout the afternoon as outflow boundaries spread inland. Unfortunately as my previous colleague mentioned, the forecast continues to sound like a broken record as a weak upper trough lifts north into the Great Lakes leaving a weakness across the southeast. A stout upper ridge centered over the western Atlantic will attempt to nose into the area. This will continue the persistent moist southerly to southwesterly flow aloft that just does not want to go away. This will keep us unsettled through Wednesday with afternoon rain chances beginning around noon. This will mainly be focused along the afternoon seabreeze as it moves north towards the I-10 corridor. Rain chances might be a tad lower than the last few days as the upper ridge begins to nose into the area. This could provide enough subsidence to keep storms confined to the I-10 corridor. Unfortunately, most of this area is running 10 to 12 inches above normal this year. Soils cannot take much more rain and at this point we're pretty sure area lakes have become oceans and puddles have become lakes. To add insult into injury, temperatures will begin to creep up with the presence of the upper ridge entering the area. Highs on Wednesday will likely creep into the low 90s before any storms develop. Given the high moisture content and dewpoints in the mid 70s, apparent temperatures will be approaching 100 degrees and even into the 100 to 105 range in some locations. Evening lows will not make life easier as lows will struggle to dip into the low 70s tonight. Finally, a MODERATE risk of rip currents will continue through the period. BB/03 && .AVIATION... 18Z issuance...Mainly VFR to some MVFR cigs across the area as the afternoon seabreeze begins to move inland. Showers and thunderstorms have developed mainly along the I-10 corridor this afternoon and will continue to move inland as outflow boundaries interact. IFR visbys could be possible within the vicinity of any storms and gusty winds could also be possible. Storms should subside this evening as winds become light and variable overnight. VFR conditions will continue this evening. Some instances of light patchy fog could be possible tonight, especially inland locations where rain fell earlier in the day. BB/03 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Jul 13, 2:00 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Mobile AL
200 PM CDT Tue Jul 13 2021
MSZ075-078-131945-
Stone MS-Perry MS-
200 PM CDT Tue Jul 13 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN PERRY AND NORTH CENTRAL STONE COUNTIES UNTIL 245 PM
CDT...
At 200 PM CDT, the strong thunderstorm was located near Wiggins,
moving northwest at 15 mph.
Dime size hail and wind gusts of 40 to 50 mph will be possible with
this storm.
Locations impacted include...
Wiggins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3091 8914 3107 8915 3108 8913 3082 8900
3077 8911 3091 8925
TIME...MOT...LOC 1900Z 148DEG 12KT 3085 8908Local storm report, Jul 13, 2:24 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
224 PM CDT TUE JUL 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 PM LIGHTNING 4 SSW HAROLD 30.61N 86.92W
07/13/2021 SANTA ROSA FL 911 CALL CENTER
LIGHTNING STRUCK A HOME AND STARTED A HOUSE
FIRE IN MILTON FLORIDA.
&&
BBSpecial weather statement, Jul 13, 2:38 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Mobile AL
238 PM CDT Tue Jul 13 2021
FLZ203-205-132030-
Okaloosa Inland FL-Santa Rosa Inland FL-
238 PM CDT Tue Jul 13 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN OKALOOSA AND EAST CENTRAL SANTA ROSA COUNTIES UNTIL 330
PM CDT...
At 238 PM CDT, the strong thunderstorm was located 11 miles northwest
of Wright. This storm was nearly stationary.
Dime size hail and wind gusts of 40 to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of southwestern
Okaloosa and east central Santa Rosa Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3056 8689 3056 8692 3058 8693 3073 8682
3067 8658 3052 8670
TIME...MOT...LOC 1938Z 308DEG 1KT 3060 8674Special weather statement, Jul 13, 2:56 PM CDT, 36 minutes before
Special Weather Statement National Weather Service Mobile AL 256 PM CDT Tue Jul 13 2021 MSZ078-132045- Stone MS- 256 PM CDT Tue Jul 13 2021 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL STONE COUNTY UNTIL 345 PM CDT... At 256 PM CDT, the strong thunderstorm was located over Perkinston, or 4 miles southwest of Wiggins. This storm was nearly stationary. Dime size hail and wind gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... Wiggins and Perkinston. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3086 8901 3070 8906 3076 8930 3091 8923 TIME...MOT...LOC 1956Z 121DEG 2KT 3080 8918
Special weather statement, Jul 13, 3:32 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
332 PM CDT Tue Jul 13 2021
MSZ076-079-132115-
Greene MS-George MS-
332 PM CDT Tue Jul 13 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
GEORGE AND SOUTHERN GREENE COUNTIES UNTIL 415 PM CDT...
At 332 PM CDT, the strong thunderstorm was located 5 miles south of
Lucedale, moving north at 15 mph.
Half inch hail and wind gusts of 40 to 50 mph will be possible with
this storm.
Locations impacted include...
Lucedale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3104 8882 3111 8851 3078 8848 3073 8866
3073 8867
TIME...MOT...LOC 2032Z 165DEG 11KT 3084 8860The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 6:36 PM CDT | Special Weather Statement | MOB | Choctaw | 54 min |
| Jul 13, 2:38 PM CDT | Special Weather Statement | MOB | Okaloosa | 52 min |
| Jul 13, 2:00 PM CDT | Special Weather Statement | MOB | Stone | 45 min |
| Jul 13, 2:56 PM CDT | Special Weather Statement | MOB | Stone | 49 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.